Alert archive / Vermont / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 21, 2013, 3:53 PM EDT for Bennington County, Vermont; Berkshire County, Massachusetts; Rensselaer County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2013, 3:53 PM EDT (19:53 UTC)
- Expired
- May 21, 2013, 5:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Rensselaer County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 61 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:40 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
930 WUUS51 KALY 211953 SVRALY MAC003-NYC083-VTC003-212100- /O.NEW.KALY.SV.W.0009.130521T1953Z-130521T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 353 PM EDT TUE MAY 21 2013 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT... THIS INCLUDES THE CITY OF BENNINGTON... NORTH CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 500 PM EDT * AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BERLIN...OR 9 MILES SOUTHEAST OF TROY...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAFTON BY 410 PM EDT... BERLIN BY 415 PM EDT... POWNAL AND WILLIAMSTOWN BY 440 PM EDT... 7 MILES SOUTH OF BENNINGTON BY 500 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4266 7318 4269 7351 4270 7368 4294 7317 TIME...MOT...LOC 1953Z 249DEG 15KT 4268 7349 $$ 11/IRL
2 follow-up statements
594 WWUS51 KALY 212016 RRA SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 416 PM EDT TUE MAY 21 2013 MAC003-NYC083-VTC003-212100- /O.CON.KALY.SV.W.0009.000000T0000Z-130521T2100Z/ BENNINGTON VT-BERKSHIRE MA-RENSSELAER NY- 416 PM EDT TUE MAY 21 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EAST CENTRAL RENSSELAER...NORTH CENTRAL BERKSHIRE AND SOUTHWESTERN BENNINGTON COUNTIES... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BERLIN...OR 13 MILES SOUTH OF HOOSICK FALLS...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PETERSBURG BY 425 PM EDT... POWNAL...WESTON FIELD...NORTH POWNAL AND SWEETS CORNER BY 440 PM EDT... WHITE OAKS...POWNAL CENTER...COLE FIELD AND WILLIAMSTOWN BY 445 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4266 7318 4269 7351 4273 7346 4294 7317 TIME...MOT...LOC 2016Z 249DEG 15KT 4271 7337 $$ 11/IRL
343 WWUS51 KALY 212034 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 434 PM EDT TUE MAY 21 2013 MAC003-NYC083-VTC003-212044- /O.CAN.KALY.SV.W.0009.000000T0000Z-130521T2100Z/ BENNINGTON VT-BERKSHIRE MA-RENSSELAER NY- 434 PM EDT TUE MAY 21 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RENSSELAER... NORTH CENTRAL BERKSHIRE AND SOUTHWESTERN BENNINGTON COUNTIES IS CANCELLED... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4266 7318 4269 7351 4273 7346 4294 7317 TIME...MOT...LOC 2034Z 249DEG 15KT 4274 7327 $$ 11/IRL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:01 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 21, 2:01 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 201 PM EDT TUE MAY 21 2013 .SYNOPSIS... WARM AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WITH A FRONTAL BOUNDARY BECOMING STATIONARY OVER NORTHERN NEW YORK AND NORTHERN NEW ENGLAND. A DISTURBANCE MOVING ALONG THE FRONTAL BOUNDARY WILL FOCUS SOME SHOWERS AND POTENTIALLY STRONG THUNDERSTORMS DURING THE MID AFTERNOON AND EARLY EVENING HOURS. THE HUMID AND UNSETTLED WEATHER CONTINUES TOMORROW AND THURSDAY WITH MORE CHANCES OF SHOWERS AND THUNDERSTORMS BEFORE A COLD FRONT RETURNS DRIER AND COOLER WEATHER FOR FRIDAY AND INTO THE HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND... AS 145 PM EDT...AFTER COORDINATION WITH SPC AND WFO BGM AND BUF THE ENTIRE FORECAST AREA IS IN A SEVERE THUNDERSTORM WATCH FOR THE POTENTIAL OF LARGE HAIL /1 INCH AND GREATER/ AND DAMAGING WINDS. THERE IS SOME UNCERTAINTY IN THE COVERAGE FOR SEVERE...BUT AIR MASS IS EXTREMELY UNSTABLE SOUTH OF THE CAPITAL REGION...AS DESCRIBED BELOW. THE AIR MASS HAVE BECOME INCREASINGLY UNSTABLE IN THE WARM SECTOR EARLY THIS PM WITH TEMPS GETTING CLOSE TO CONVECTIVE TEMPS...AND ISOLD TO SCT CONVECTION FIRING OVER WRN- CNTRL NY. TEMPS HAVE BEEN RAISED TO THE MID AND U80S OVER PORTIONS OF THE CAPITAL REGION...AND THE MID HUDSON VALLEY. THERE MAYBE A FEW READINGS CLOSE TO 90F TOO NEAR KPOU. ELSEWHERE TEMPS WILL CONTINUE TO RISE INTO THE U70S TO M80S. ALSO...SFC DEWPTS HAVE RISEN INTO THE MID AND U60S OVER A LARGE PORTION OF THE FCST. THE LATEST SPC MESO ANALYSIS PAGE INDICATES SBCAPES HAVE REACHED 2000-3000+ J/KG FROM THE CAPITAL DISTRICT SOUTH AND EAST...AND LESS INSTABILITY NORTHWARD /1000-2000 J/KG/. THE 0-6 KM BULK SHEAR ARE NOT OVERLY IMPRESSIVE IN THE SRN ZONES WITH LESS THAN 20 KTS...BUT TO THE NORTH THE SHEAR VALUES ARE 30-35 KTS. THEREFORE...BETTER...DEEP ORGANIZED CONVECTION...IS POSSIBLE FROM THE CAPITAL REGION NORTH...WITH PULSE CONVECTION TO THE SOUTH. MID LEVEL LAPSE RATES ARE APPROACHING THE 6.5 C/KM RANGE. THE ABUNDANCE OF INSTABILITY AND STEEPENING LAPSE RATES WILL PROMOTE SOME LARGE HAIL POTENTIAL TOO. NOW...UPSTREAM...A POSSIBLE REMNANT MCV IS MOVING ACROSS SE ONTARIO. THIS FEATURE SHOULD BE THE FOCUSING MECHANISM FOR POSSIBLE SEVERE CONVECTION /ASIDE FROM THE PULSE CONVECTION/. THE 12Z KALB SOUNDING DOES INDICATE A MID LEVEL CAP BTWN 500-550 HPA THAT WILL NEED TO BE ERODED FOR ROBUST SEVERE WEATHER. THE UPSTREAM CONVECTION IS HOLDING TOGETHER...SO THIS CAP COULD BE BROKEN. THE LATEST MAGLENTA INDEX INDICATES A MAJOR SEVERE EVENT /HINGING ON THE LARGE CAPE VALUES/. CAPE=2000 J/KG (APPROX) MAX SOUNDING WIND=40 KTS EHI=0.5 STORM SPEED=20 KTS SRH=125 THINKING HAS CHANGED FOR A MINOR TO MAJOR EVENT BASED ON THE VOLATILE THERMODYNAMIC ENVIRONMENT. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... ONGOING CONVECTION THIS EVENING LOOKS TO CONTINUE INTO TONIGHT AS THE SFC WAVE MOVES ALONG THE BOUNDARY. THE BEST CHC FOR SEEING SHOWERS/TSTMS WILL BE ACROSS THE NORTHERN PORTION OF THE AREA. WITH THE LOSS OF HEATING...ANY SVR THREAT WILL BE DIMINISHED...BUT THUNDER SHOULD STILL CONTINUE DUE TO LINGERING ELEVATED INSTABILITY OVERNIGHT. MIN TEMPS WILL CONTINUE TO BE MILD AND MUGGY WITH UPPER 50S TO MID 60S ACROSS THE AREA. THE SFC BOUNDARY WILL LIFT NORTHWARD AS A WARM FRONT ON WEDNESDAY. THE RIDGE AXIS WILL START TO SHIFT EASTWARD AS THE UPPER LOW OVER THE PLAINS SLOWLY MOVES EASTWARD. DESPITE THE WEAK LARGE SCALE FORCING...THERE LOOKS TO BE A CONTINUED THREAT FOR SHOWERS/TSTMS AS A PRE FRONTAL TROUGH MAY BE IN PLACE ACROSS OUR AREA BY AFTN. PLENTY OF MOISTURE AND INSTABILITY WILL BE IN PLACE...ESP WITH WARM TEMPS REACHING THE 80S IN MOST AREAS...AND TDS IN THE MID 60S F. ANY STORM WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING WINDS/LARGE HAIL...AND SPC HAS PLACED A GOOD CHUNK OF OUR AREA IN A SLIGHT RISK FOR SVR STORMS. WILL HIGHLIGHT THIS IN THE HWO AS WELL. SHOWERS AND THUNDERSTORMS MAY LINGER AGAIN INTO WEDNESDAY NIGHT WITH CONTINUED MILD AND MUGGY CONDITIONS. MINS WILL ONLY DROP INTO THE 60S...WITH MID TO UPPER 60S IN THE HUDSON VALLEY. THE UPPER TROUGH WILL FINALLY BEGIN TO MAKE SOME STEADY EASTWARD PROGRESS ON THURSDAY INTO THURSDAY NIGHT. A SFC COLD FRONT WILL ADVANCE EASTWARD DURING THIS TIME AS WELL. THIS FRONT WILL BE A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...ESP FOR THURSDAY AFTN INTO THURSDAY NIGHT. AHEAD OF THIS BOUNDARY...THERE WILL BE ONE LAST WARM AND MUGGY DAY...WITH MAX TEMPS IN THE 70S. MIN TEMPS WILL START TO COOL OFF BY THURSDAY NIGHT WILL THE BOUNDARY MOVING THROUGH...WITH MINS IN THE 40S AND 50S ACROSS THE AREA...WITH THE MILDEST TEMPS IN SOUTHEASTERN AREAS. && .LONG TERM /FRIDAY THROUGH MONDAY/... A COLD FRONT SHOULD EXIT THE REGION THROUGH THE DAY FRIDAY WITH LINGERING SHOWERS AND THUNDERSTORMS IN THE MORNING IN NY AND INTO THE AFTERNOON IN WESTERN NEW ENGLAND. THERE SHOULD BE DECENT BOUNDARY LAYER FORCING WITH A TIGHT THERMAL AND MOISTURE GRADIENT ALONG THE COLD FRONT...SO WILL KEEP AN EYE FOR ANY STRONG THUNDERSTORM POTENTIAL. BOUNDARY LAYER TEMPERATURES SHOULD FALL THROUGH THE DAY...AND HIGH TEMPERATURES SHOULD BE CAPPED AROUND THE MID 60S TO AROUND 70...BUT IN THE MID TO UPPER 50S IN THE SOUTHERN ADIRONDACKS. ONCE THE COLD FRONT IS GONE...HIGH PRESSURE GRADUALLY BUILDS IN THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. SOME LINGERING CLOUDINESS COULD AFFECT THE MID HUDSON VALLEY INTO WESTERN NEW ENGLAND SATURDAY AS THE COLD FRONT COULD BE SLOW TO EXIT THOSE AREAS. HOWEVER...ANY SHOWER ACTIVITY SHOULD REMAIN EAST OF OUR AREA. HIGHS SATURDAY IN THE MID TO UPPER 60S...UPPER 50S SOUTHERN ADIRONDACKS. FOR SUNDAY AND MONDAY...INCREASING SUNSHINE AND SLOWLY MODERATING TEMPERATURES. HIGHS SUNDAY IN THE UPPER 60S TO AROUND 70 AND ON MONDAY...HIGHS AROUND 70 TO THE LOWER 70S. TEMPERATURES COOLER IN THE SOUTHERN ADIRONDACKS BOTH DAYS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... MORE SHOWERS AND THUNDERSTORMS WEST OF THE FA ALONG WITH SOME WHICH DEVELOP ACRS THE FA THIS AFTERNOON COULD AFFECT THE TAF SITES LATE THIS AFTERNOON AND EVENING. DUE TO UNCERTAINTIES OF ANY STORM IMPACTING THE TAF SITES...JUST PLACING VCSH AT ALL SITES THIS AFTERNOON AND EVENING. LATER IN THE EVENING...SOME FOG AND LOW CEILINGS COULD POTENTIALLY FORM WITH MVFR CONDITIONS. THIS WILL BREAK WEDNESDAY MORNING WITH THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS TOWARD MIDDAY...SO HAVE PLACED VCSH IN TAFS AT 15Z WED. LIGHT WINDS SHOULD BECOME SOUTH TO SOUTHWEST AT 10 KT OR LESS TODAY...THEN DIMINISH BACK TO LIGHT THIS EVENING AND TONIGHT AND THEN BECOME SOUTH TO SOUTHWEST AT 5 TO 7 KTS ON WEDNESDAY MORNING. OUTLOOK... WED...VFR/MVFR. CHC -SHRA/-TSRA ESPECIALLY DURING THE AFTN. WED NIGHT...VFR/MVFR. AT KGFL AND KALB -SHRA/-TSRA LIKELY. AT KPSF AND KPOU CHC -SHRA/-TSRA. THU...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY. THU NIGHT...VFR/MVFR. CHC -SHRA/-TSRA ESPECIALLY IN THE EVNG. FRI...MAINLY VFR. CHC -TSRA MAINLY IN THE AM. SAT-SUN...VFR. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS THROUGH AT LEAST THURSDAY DUE TO ON AND OFF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. RH VALUES WILL RECOVER TO NEAR 100 PERCENT AT NIGHT...AND RH VALUES WILL GENERALLY STAY ABOVE 50 PERCENT DURING THE DAYTIME HOURS. && .HYDROLOGY... NO WIDESPREAD HYDRO SERVICE AREAS PROBLEMS ARE EXPECTED THE NEXT 5 DAYS. SOME LOCALLY HEAVY DOWNPOURS OF RAINFALL MAY OCCUR TODAY THROUGH THURSDAY WITHIN ANY THUNDERSTORMS. 3-HR ZONAL FFG VALUES ARE GENERALLY IN THE 2.4-3.1 INCH RANGE AT THIS TIME...WHICH ARE HIGH FOR MID TO LATE MAY. DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS... BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS WILL FROM THIS AFTERNOON INTO THIS EVENING AND AGAIN ON THURSDAY AFTERNOON INTO THURSDAY NIGHT. WHILE IT/S DIFFICULT TO PINPOINT EXACT AMOUNTS...GUIDANCE FROM THE WEATHER PREDICTION CENTER /WPC/ SUGGESTS THAT MOST AREAS WILL SEE BETWEEN ONE HALF INCH AND AN INCH AND A HALF OF RAIN THROUGH SATURDAY EVENING...WITH THE HIGHEST AMOUNTS ACROSS THE ADIRONDACKS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...FRUGIS/LFM/WASULA NEAR TERM...WASULA SHORT TERM...FRUGIS LONG TERM...NAS AVIATION...11 FIRE WEATHER...FRUGIS HYDROLOGY...FRUGIS/WASULA
Hazardous weather outlook, May 21, 1:45 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 145 PM EDT TUE MAY 21 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 145 PM EDT TUE MAY 21 2013 ...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ADDITIONAL ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN ON WEDNESDAY INTO WEDNESDAY NIGHT. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. THERE IS ALSO A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING COUNTIES... IN NORTHWESTERN CONNECTICUT...LITCHFIELD. IN WESTERN MASSACHUSETTS...BERKSHIRE. IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON ...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA ...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON. IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM.
In the hours before
Local storm report, May 21, 3:40 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL KINDERHOOK 42.39N 73.70W
05/21/2013 M2.00 INCH COLUMBIA NY WEATHERNET6
WEATHERNET6
&&
EVENT NUMBER ALY1300044
BGMLocal storm report, May 21, 3:41 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GHENT 42.33N 73.62W
05/21/2013 M1.25 INCH COLUMBIA NY TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER ALY1300045
BGMLocal storm report, May 21, 3:42 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL GHENT 42.33N 73.62W
05/21/2013 M1.00 INCH COLUMBIA NY AMATEUR RADIO
AMATEUR RADIO
&&
EVENT NUMBER ALY1300046
BGMLocal storm report, May 21, 3:44 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL GHENT 42.33N 73.62W
05/21/2013 M1.25 INCH COLUMBIA NY TRAINED SPOTTER
SKYWARN SPOTTER
&&
EVENT NUMBER ALY1300047
BGMLocal storm report, May 21, 3:46 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
346 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL CHATHAM 42.36N 73.60W
05/21/2013 M1.25 INCH COLUMBIA NY WEATHERNET6
WEATHERNET6...WIRES DOWN
&&
EVENT NUMBER ALY1300048
BGMLocal storm report, May 21, 3:51 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL COHOES 42.77N 73.71W
05/21/2013 E1.00 INCH ALBANY NY FACEBOOK
FACEBOOK
&&
EVENT NUMBER ALY1300049
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:26 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 64 min |
| May 21, 6:48 PM EDT | Special Weather Statement | ALY | Windham | 27 min |
| May 21, 3:11 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 64 min |
| May 21, 3:55 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 65 min |
| May 21, 4:41 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 49 min |
| May 21, 4:57 PM EDT | Tornado Warning | ALY | Berkshire | 33 min |
| May 21, 5:18 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 42 min |
| May 21, 5:31 PM EDT | Tornado Warning | ALY | Berkshire | 29 min |
| May 21, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 64 min |
| May 21, 6:24 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 66 min |
| May 21, 2:26 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 64 min |
| May 21, 3:34 AM EDT | Special Weather Statement | ALY | Fulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren | 56 min |
| May 21, 2:29 PM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| May 21, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 41 min |
| May 21, 2:56 PM EDT | Special Weather Statement | ALY | Rensselaer | 34 min |
| May 21, 2:58 PM EDT | Special Weather Statement | ALY | Schoharie | 32 min |
| May 21, 3:15 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 60 min |
| May 21, 3:35 PM EDT | Special Weather Statement | ALY | Albany | 25 min |
| May 21, 3:38 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| May 21, 3:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 40 min |
| May 21, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 60 min |
| May 21, 4:14 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer | 6 hr |
| May 21, 5:06 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Warren | 54 min |
| May 21, 5:49 PM EDT | Special Weather Statement | ALY | Otsego | 26 min |
| May 21, 6:01 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| May 21, 6:09 PM EDT | Special Weather Statement | ALY | Columbia | 36 min |
| May 21, 6:32 PM EDT | Special Weather Statement | ALY | Warren | 28 min |
| May 21, 6:40 PM EDT | Special Weather Statement | ALY | Hamilton | 65 min |
| May 21, 6:58 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 62 min |
| May 21, 7:08 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 67 min |
| May 21, 7:24 PM EDT | Special Weather Statement | ALY | Herkimer | 36 min |
| May 21, 7:28 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 62 min |
| May 21, 7:51 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 54 min |
| May 21, 7:57 PM EDT | Special Weather Statement | ALY | Washington | 33 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2013Severe Thunderstorm Warnings in Massachusetts, 2013Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.